Hail, Kit Carson
- When
- July 11, 4:40 PM MST
- Where
- Kit Carson County, Seibert
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -102.883
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 1:32 PM MST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 232 PM MDT WED JUL 11 2001 THE UPPER LEVEL HIGH OVER THE SOUTHERN PLAINS HAS WEAKENED SLIGHTLY SINCE YESTERDAY MORNING WITH THE CENTER SLIGHTLY FARTHER SOUTH OVER CENTRAL OKLAHOMA. AS THE HIGH HAS SHIFTED SOUTH...COOLER AIR AT THE SURFACE AND LOWER ATMOSPHERIC LEVELS HAS SPREAD ACROSS MUCH OF NORTHWEST KANSAS. THE OUTFLOW BOUNDARY COMBINED WITH A WEAK SURFACE FRONT PASSED ACROSS THE REGION LAST NIGHT AND EXTENDED FROM HILL CITY TO JUST SOUTH OF TRIBUNE AT 19Z. EXPECT THIS BOUNDARY TO BE A FOCUS FOR CONVECTION TONIGHT. THETA-E AT THE SURFACE HAS RISEN TO OVER 360K OVER FAR EASTERN COLORADO AND ADJACENT AREAS OF NORTHWEST KANSAS AT 20Z. CONVECTION WAS FIRING IN THE VICINITY OF LIMON IN THE WEST SECTION OF THE SFC THETA-E RIDGE. STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARY LATE THIS AFTERNOON AND EARLY TONIGHT AS THE CAP ERODES FROM THE WEST. THE 18Z MESO ETA HAS SHIFTED PRECIPITATION FARTHER SOUTH INTO WEST CENTRAL KANSAS COMPARED TO THE 12Z ETA RUN. IT APPEARS THE MESO ETA IS ON A BETTER TRACK THAT THE OTHER NCEP MODELS RUN AT 12Z. BOTH THE AVN AND NGM KEEP PRECIPITATION FARTHER NORTH AND DO NOT APPEAR TO HAVE A GOOD HANDLE ON THIS EVENT. THEREFORE...WILL FOLLOW THE MESO ETA IN THE EARLY PERIODS WITH A BLEND OF THE AVN FARTHER OUT. THE AVN HAS HAD A REASONABLE HANDLE ON THE SYNOPTIC SCALE FEATURES. LOW TEMPERATURES TONIGHT SHOULD BE CLOSE TO LOWS THE LAST SEVERAL NIGHTS. AVN MAV AND FAN MOS RUNNING A FEW DEGREES TOO COLD THE LAST FEW RUNS. PERSISTENCE APPEARS TO BE THE BEST BET FOR THE NEXT COUPLE OF NIGHTS. HIGHS SHOULD BE A LITTLE COOL THROUGH FRIDAY AS A REINFORCING SURGE OF COOL AIR ACROSS THE MIDWEST ATTEMPTS TO BACK DOOR THE CENTRAL HIGH PLAINS. FOR THE EXTENDED...WILL NOT MAKE ANY MAJOR CHANGES. APPEARS THE MRF MAY BE TOO STRONG WITH THE PACIFIC LOW FORMING ALONG THE COAST OVER THE WEEKEND. THE ECMWF BUILDS THE UPPER LEVEL HIGH ACROSS THE CENTRAL PLAINS EARLY NEXT WEEK INDICATING HIGHS WELL ABOVE 90. EXPECT HIGHS TO BE A LITTLE WARMER THAT AROUND 90 ADVERTISED BY THE FMR AND MEX. .GLD...NONE. SKIPPER
COZ090>092-120015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 312 PM MDT WED JUL 11 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PORTION OF FAR EASTERN COLORADO... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR MUCH OF NORTHEAST COLORADO. THE WATCH INCLUDES YUMA...KIT CARSON AND CHEYENNE COUNTIES OF COLORADO. A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. INTENSE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE EASTERN PLAINS OF COLORADO INTO EARLY THIS EVENING AND MOVE TOWARD THE KANSAS BORDER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. $$ SKIPPER
The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261580, 5261581, 5261582, 5261583, 5261584, 5261586, 5261585.